MAUDE Adverse Event Report: MICROLINE SURGICAL INC. RENEW HANDPIECE, 34CM, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. RENEW HANDPIECE, 34CM, REUSABLE; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3904
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to microline surgical, inc.No investigation can be performed at this time.
 
Event or Problem Description
During a procedure the o-ring broke off the handpiece and fell into patient abdomen; all pieces were retrieved.There was no harm to the patient.
 
Additional Manufacturer Narrative
The device was returned, decontaminated and visually investigated.Upon visual investigation, this complaint is confirmed.The device was returned with a damage o-ring.The device was returned with a small portion of the o-ring showing from the distal end of the hand piece.About 90% of the o-ring that is meant to be showing and attached to the device was missing.The remaining 10% of the o-ring looked extremely worn and torn.The device looks like it has been miss handle and insufficiently maintained.The ifu provides information on the precautions and warnings to lower the risk of damaging the o-ring.This is a know issue that is currently being addressed in capa: 170004.Although this is a know issue, if the proper precautionary steps that are listed in the ifu were being followed, it would be close to impossible for the device to fail in this manner.Below are the specific steps that would have prevented this failure from occur doing an operation.Handpiece/tip assembly: 3."hold the jaws and turn the hand piece rotation knob clockwise until tip is screwed tight." precautions: 2.Caution: prior to use, assure that plastic hub of tip is fully in contact with the insulation tube of hand piece and that no gap exists between the two parts at that contact point.3.Do not use hand piece if "o" ring located on distal end of shaft appears worn, damaged or missing.This complaint is confirmed.A possible root cause is due to user error.
 
Event or Problem Description

Brand Name
RENEW HANDPIECE, 34CM, REUSABLE
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key8883659
Report Number1223422-2019-00023
Device Sequence Number19515677
Product Code GEI
UDI-Device Identifier00811099010548
UDI-Public00811099010548
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K962119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3904
Device Catalogue Number3904
Device Lot Number00128742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1